MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204983
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy procedure, two (2) microraptor regenesorb anchors fell off the distal tip of the shafts while being inserted into the bone tunnel.The procedure was completed with non-significant delay by creating a new bone tunnel and deploying competitor anchors.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h2: additional information: h6: health effect - clinical and impact code h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states no clinically relevant supporting documentation was provided for inclusion in a medical investigation.Based on the limited information provided the root cause of the reported issue cannot be determined.The microraptor regenesorb anchors are implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.It was also reported that an additional bone hole was required to complete the procedure and the impact to the patient is expected to be minimal.No further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14655083
Report Number1219602-2022-00854
Device Sequence Number5550741
Product Code MAI
UDI-Device Identifier00885556710302
UDI-Public00885556710302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number72204983
Device Catalogue Number72204983
Device Lot Number2063027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown